Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes spike in BP at noon?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
I take 50 mg of losartan to control BP I take it at bedtime.. I take atneolol daily at 1 pm 50 mg Wondering it this is the correct times. I am noticing a spike of BP to 130/80 during the afternoon and evening hours. Am logging BP for Cardiologist.
Posted Tue, 11 Mar 2014 in General Health
Answered by Dr. Manisha Gopal 59 minutes later
Brief Answer: You should change the timings of medicines Detailed Answer: Welcome to HCM! Your question is regarding the correctness of timings of your blood pressure medications. You are on two types of anti hypertensives, and the BP goes upto 130/80 in afternoon and evening. I would like to tell you that the BP reading of 130/80 mm Hg is usually not considered to be high. We treat it when it is belond 130/90mm Hg. Moreover, is this just a reading or do you also have any symptoms at the time when reading is 130/80? From my clinical experince I can say that the fluctuations, this can be due to the timings of the drugs. Losartan can be taken in day time ( you can discuss this with your treating doctor) and atenolol to be shifted to night time. In our clinic, if a patient needs two types anti hypertensive to control his BP, we prefer to give one in morning and one on evening time (yours is afternoon and night). By doing this the blood leves are attained properly and there is usually not much fluctuations in levels. Your current dosage levels seem to be adequate ( as maximum reading is 130/80 only). So, you should discuss these points with your treating team. Wish you good health! Please feel free to ask more question for clarifictaion Dr. Manisha Gopal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor